Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My partner has reactivated to CMV and possibly MAC due to his AIDS treatment
Aug 15, 2005

My partner of 4 years was just diagnosis with AIDS one month ago. His viral load is 735K and his CD-4 are 36. The doctor seems to feel he has been positive for about 4 years. He has not had any symptoms or problems until he started his medication. He is currently on Sestiva and Trevada. About 2 weeks after starting therapy, he became very sick with high spikey fevers of over 104 and terrible headackes, nausea, vomitting and abdominal pain. The docs in the hospital say he is experiencing reconstitution of the immune system as well as reactivation of CMV. They also feel is may be suffering from MAC. My question is, can he bounce back from this type of thing. Is it possible to get better if you have MAC and CMV. He seems sicker now than before he started the meds. By the way, I was tested and am negative.

Response from Dr. Pierone

Sorry to hear about the health challenges that your partner is experiencing. It is not uncommon for someone to be diagnosed with HIV with a very low CD4 count. But one of the risks of waiting to start therapy with CD4 counts this low is the possibility of immune reconstitution from a latent infection like CMV or MAC. In spite of this problem the expectation is that he should be able to get through this and be fine. Sometimes immune reconstitution syndrome may occur in waves over the course of weeks to months, but generally the subsequent episodes are not as severe. Hope that this information helps.



Previous
HIV Eradication?
Next
Poly Drug Reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement